MAUDE Adverse Event Report: COOK INC POLYETHYLENE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC POLYETHYLENE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G00130
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k # k180286.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a declot of dialysis graft to see if the graft was still viable a polyethylene angiographic catheter broke off in the patient's arm.Access was gained through the brachial complex.The device broke off at the distal end of the device near the skin surface area.The anatomy was not noted to be scarred or tortuous, but a clot was found.A vascular surgery was performed to retrieve the device that was outside the body.The patient was admitted to the hospital to attempt the declot the following day.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a dialysis graft thrombectomy, a polyethylene angiographic catheter broke off in the patient's arm.Access was gained through the brachial complex.The device broke off at the distal end of the device, near the surface of the skin.The anatomy was not noted to be scarred or tortuous, but a clot was found.The procedure was stopped when the device separated, and the device was successfully removed by a vascular surgeon.Removal was confirmed with imaging and the patient recovered well.The patient was admitted to the hospital to attempt the procedure the following day.No additional patient consequences were reported.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The customer did not return the complaint device for evaluation; however, an image was provided.The image shows a separated segment of the catheter within the patient¿s arm.A document-based investigation evaluation was performed.One relevant non-conformance was noted; however, affected product was scrapped.There are 100% inspections in place to identify this failure mode.There have been no additional complaints on the lot.The product ifu cautions ¿if resistance is encountered during manipulation, stop and determine the cause before proceeding any further.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received.
 
Event or Problem Description
A medwatch report was received (b)(6) 2021.The thrombectomy procedure was stopped when the device separated and the device was successfully removed by a vascular surgeon.Removal was confirmed with imaging and the patient recovered well.
 
Additional Manufacturer Narrative
D9, h3: per the medwatch report submitted by the user facility, the device is releasable; however, the user reported to cook that the device would not be returned and no device has been received.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
POLYETHYLENE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12801348
Report Number1820334-2021-02488
Device Sequence Number5511425
Product Code DQO
UDI-Device Identifier00827002001305
UDI-Public(01)00827002001305(17)240317(10)13790414
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberG00130
Device Catalogue NumberP5.0-35-65-P-NS-0
Device Lot Number13790414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer12/16/2021
02/17/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date01/07/2022
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale